Top of the page
Diarrhea is a common problem for people getting cancer treatment.
Diarrhea can be caused by:
Some types of cancer, such as colon cancer, can cause diarrhea directly. Plus, the stress of having cancer can lead to diarrhea.
Diarrhea from cancer treatment may be just a minor problem or a sign of more serious problems. Always tell your doctor if you have diarrhea, especially if you see blood in it. Changes in your diet may solve the problem. Your doctor may prescribe medicine if your diarrhea is severe.
Follow-up care is a key part of your treatment and safety. Be sure to make and go to all appointments, and call your doctor or nurse call line if you are having problems. It's also a good idea to know your test results and keep a list of the medicines you take.
Call 911 anytime you think you may need emergency care. For example, call if:
Call your doctor or nurse call line now or seek immediate medical care if:
Watch closely for changes in your health, and be sure to contact your doctor or nurse call line if:
Go to https://www.healthwise.net/patientEd
Enter K800 in the search box to learn more about "Diarrhea During Cancer Treatment: Care Instructions".
Current as of: August 21, 2019
Author: Healthwise Staff
Medical Review:Adam Husney MD - Family Medicine & Kathleen Romito MD - Family Medicine
Care instructions adapted under license by your healthcare professional. If you have questions about a medical condition or this instruction, always ask your healthcare professional. Healthwise, Incorporated disclaims any warranty or liability for your use of this information.
©2006-2019 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.